Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Oct 7, 2021, 2:15 PM MDT for Twin Falls County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 2:15 PM MDT (20:15 UTC)
- Expired
- Oct 7, 2021, 3:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Boise, ID
- Hail
- 0.88 in
- Wind
- 40
County Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WWUS85 KBOI 072015
SPSBOI
Special Weather Statement
National Weather Service Boise ID
215 PM MDT Thu Oct 7 2021
IDZ016-030-072100-
Southern Twin Falls County ID-Western Magic Valley ID-
215 PM MDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southeastern Twin
Falls County through 300 PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rogerson, or 19 miles northeast of Jackpot, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rock Creek around 250 PM MDT.
Murtaugh around 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4242 11429 4222 11429 4220 11428 4212 11453
4228 11465 4253 11417 4242 11409
TIME...MOT...LOC 2015Z 241DEG 21KT 4224 11451
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
KAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Oct 7, 9:37 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Oct 7, 9:37 AM MDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Boise ID 937 AM MDT Thu Oct 7 2021 .DISCUSSION...Showers developed during the night in south-central Idaho and extended as far west as Boise, a little farther west than forecast. At 9 AM MDT radar still showed showers in the Magic Valley south to the Nevada border and a few sprinkles in Malheur County/OR and Washington County/ID. Later today instability under a strong southwesterly jet stream will develop isolated thunderstorms in south-central and southeast Idaho. SPC sees a marginal risk of severe hail there. We may update for this but our current forecast already mentions thunderstorms in that area. Upper low currently off the coast will briefly form a closed low near San Francisco later today before the whole trough comes inland and through our area Friday. Moisture will increase late tonight on the Idaho side, and Friday looks wet in Idaho, especially in south-central Idaho. Eastern Oregon looks drier, though. Clearing and colder in Oregon Friday night, then dry and a little warmer in all areas Saturday as an upper ridge passes through. Strong cold front from the Gulf of Alaska will reach eastern Oregon Sunday afternoon and southwestern Idaho Sunday evening. && .AVIATION...VFR. Isolated showers, except scattered showers and isolated thunderstorms near KTWF KJER KMUO this afternoon and evening. Surface winds: generally variable 10kt or less except S-SW 10-15kt over the central ID mountains and along the NV border. Gusts up to 35kt near thunderstorms this afternoon. Winds aloft at 10k feet MSL: SW 15-25kt. Weekend Outlook...Showers ending Friday night. VFR with mostly clear skies Saturday. Northwest surface winds 10-20 kts gusting to around 30 kts during afternoon and evening. Increasing clouds Sunday with showers spreading southeast across the area. Widespread precipitation by Sunday night with mountain obscuration, MVFR/IFR conditions, and gusty NW surface winds. Snow levels 7k-8k feet MSL Sunday lowering to 3k-4k feet MSL Monday morning. && .PREV DISCUSSION... SHORT TERM...Today through Saturday night...Moist southwest flow to continue as a Pacific trough approaches the area. The approaching trough will continue the cooling trend across the region, with temperatures landing around 5 to 10 degrees below normal by Saturday. Additionally, showers will continue, with isolated afternoon thunderstorms across portions of central Idaho through Friday. The trough axis will approach eastern Oregon on Friday, and this looks to be when the most significant push of moisture will occur during the short term forecast period. Most of the area will see some opportunity for showers between Friday morning and Friday evening. The trough axis will then move through the forecast area on Friday night, leaving the area with drier, northwest flow on Saturday. LONG TERM...Sunday through Thursday...Clouds will increase on Sunday, with showers spreading southeast across our area as a strong cold front approaches from the northwest. Widespread showers along and following the front Sunday night, along with northwest winds 15- 25 mph, will continue on Monday as a cold upper level trough deepens over the Intermountain Region. Snow levels 7000-8000 feet on Sunday will lower to 3000-4000 feet on Monday. The trough will start its exit to the east on Tuesday, but isolated snow and rain showers will still occur in central and southwest Idaho through Tuesday evening. The first general frost of the season in the Treasure Valley will be possible late Monday night and Tuesday morning, but chances will be much better Wednesday morning as winds die down and skies clear. Wednesday and Thursday will be dry except for isolated snow showers over the mountains. Temperatures will be around 5 degrees below normal on Sunday, and 10-20 degrees below normal Monday through Thursday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....KA PREV SHORT TERM...KB PREV LONG TERM....JT
In the hours before
Special weather statement, Oct 7, 2:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
215 PM MDT Thu Oct 7 2021
IDZ016-030-072100-
Southern Twin Falls County ID-Western Magic Valley ID-
215 PM MDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of southeastern Twin
Falls County through 300 PM MDT...
At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rogerson, or 19 miles northeast of Jackpot, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rock Creek around 250 PM MDT.
Murtaugh around 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4242 11429 4222 11429 4220 11428 4212 11453
4228 11465 4253 11417 4242 11409
TIME...MOT...LOC 2015Z 241DEG 21KT 4224 11451
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KANearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.